Thunderstorm Wind, Oxford
- When
- June 9, 1:46 AM EST to 1:49 AM EST
- Where
- Oxford County, Fryeburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.017, -70.983
Severe thunderstorms moving through Western Maine on the afternoon of June 9, 2004 knocked down wires in Fryeburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms moving through Western Maine on the afternoon of June 9, 2004 knocked down wires in Fryeburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 8, 7:30 PM EST, 6 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 830 PM EDT TUE JUN 8 2004 .DISCUSSION...PREVIOUS ZONE FORECAST LOOKS GOOD. NO UPDATE ANTICIPATED. && .SHORT TERM...FOG OVER THE COASTAL WATERS HAS THINNED TO HAZE. WILL GO WITH HAZE AND PATCHY FOG ALL SECTIONS TONIGHT. MILD AND FAIRLY STICKY IN SOME PLACES AS DEWPOINTS HOVER AROUND 60 TONIGHT AND TEMPS COOL DOWN TO MEET THEM. THE COLD FRONT WILL MAKE ITS WAY THROUGH THE FORECAST AREA DURING WEDNESDAY INTO AN AREA OF HIGH CAPES AND LOW LI. WILL THEREFORE GO WITH LIKELY POPS FOR THUNDERSTORMS. THUNDERSTORMS WILL START IN THE MTNS AROUND NOON AND MAKE THEIR WAY TOWARD THE COAST DURING THE AFTERNOON. ANOTHER SUMMERY DAY AHEAD OF THE COLD FRONT WITH HIGHS IN THE 80S...EXCEPT 60S ALONG THE MIDCOAST AND NEAR 90 IN SOUTHERN NH. && .LONG TERM... WED NIGHT CDFNT WILL MOVE ACROSS SRN AREAS OF FA SO LKLY POPS APPEARS TO BE WARRANTED WHICH IS ABOVE CONSENSUS OF MODELS. CONSIDERING HI DEWPTS AND TEMPS IN ADVANCE OF FROPA AN OUTBREAK OF TSTMS SEEMS ALMOST CERTAIN. BY THU COOLER DRIER CANADIAN AMS OVERTAKES ME/NH SO MOSUN CONDS XPCTD BY AFTN. HI PRES THEN SETTLES OVER THE AREA THRU THE WEEKEND SO DRY AND PLEASANT WX EXPECTED. && .MARINE... FLOW TO BECOME SWLY TNGT AHD OF APPRCHG CDFNT. WINDS HAVE INCREASED TO NEAR SMALL CRAFT CRITERIA. SURFACE GRADIENT WILL FURTHER INCREASE OVERNIGHT HENCE HAVE RAISED SMALL CRAFT ADVISORIES. WED CDFNT APPROACHES FM THE N WITH WSWLY WINDS IN ADVANCE BUT ONCE AGAIN BLO SCA CRIT. WINDS SHIFT TO NNW BHND FROPA WED NIGHT BUT WITHOUT THE PRESENCE OF A STG GRAD WIND WINDS WILL BE MARGINAL FOR SCA LATE WED NGT INTO THU. THE CENTER OF HI PRES SLOLWY SETTLES OVER THE WATERS FRI AND SAT SO LGT WINDS EXPECTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SMALL CRAFT ADVISORIES NH...SMALL CRAFT ADVISORIES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 340 AM EDT TUE JUN 8 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-090939- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 340 AM EDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAY TWO...WEDNESDAY A COLD FRONT WILL DROP SOUTH ACROSS THE AREA PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS THREE THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY.
The Portland,ME radar (KGYX), 60 km away, was scanning. The volume nearest the first event began at 06:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410521.